Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello,

I have been on Lexapro 10mg/day for about 5 months now. After many years of battling acne I am finally going to ask my dermatologist about Accutane. However, I want to know if anyone has taken Lexapro (a SSRI) with Accutane? I can't seem to find any information about directly related interactions, but I am not sure if this lack of documentation is good or bad.

Any ideas?

Share this post


Link to post
Share on other sites

i also took lexapro last year, but im not going on accutane for a week. i have since stopped taking lexapro, but have heard that certain anti-depressants can interfere with accutane. However, my doctor said that lexapro WOULD NOT hurt accutane like other anti-depressants could... if you are still uncertain, just ask your derm

Share this post


Link to post
Share on other sites

I'm on Lexapro and Accutane currently. Been on Lexapro for about a year for severe anxiety. I asked both my dr's about it and they both said it's no problem and maybe even a good thing since Lexapro has anti-depressant effects.

Share this post


Link to post
Share on other sites

My derm OK'd me for Accutane today, as long as my lab results come back okay, which since all my blood levels were good late last year, I don't think I have too much to worry about. 2 more weeks!

Share this post


Link to post
Share on other sites

It's fine. I'm on Accutane with Lexapro, Lithium, and Seroquel. Lithium is the most likely to be interfered with by things, but it's fine with Accutane.

Share this post


Link to post
Share on other sites
It's fine. I'm on Accutane with Lexapro, Lithium, and Seroquel. Lithium is the most likely to be interfered with by things, but it's fine with Accutane.

Share this post


Link to post
Share on other sites
I took lexapro for about two weeks during my last month on Accutane (in combination with Seroquel). The Lexapro didn't work out. I had to stop taking it because it made me manic (I am bipolar and this is a common reaction to antidepressants), so I know the Lexapro worked....only a bit too much. I ended up on 600mg of Seroquel before I came down. I think it was pretty stupid of me to take Accutane, knowing I was bipolar and unmedicated, and had a history of suicidial ideation. I had my first ever mixed episode during my course, but I don't blame it on the Accutane....just my wonky neurotransmitters....it could have happened anyway.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×